equipoise for horses

Neuroleptic malignant syndrome is characterized by paleness, hyperthermia, muscle rigidity, autonomic nervous system dysfunction, impaired consciousness. Signs of dysfunction of the autonomic nervous system, such as sweating and labile blood pressure and pulse may precede the onset of hyperthermia and, therefore, be early, warning symptoms. In the case of unexplained fever tiaprid treatment should be discontinued. The genesis of the development of neuroleptic malignant syndrome remain unclear, it is assumed that in its mechanism plays the role of the blockade of dopamine receptors in the striatum and equipoise for horses hypothalamus, is not excluded a congenital predisposition (idiosyncrasy). Development of the syndrome may contribute to intercurrent infection, fluid and electrolyte balance (in particular dehydration, hyponatremia), co-administration of the drug lithium, organic brain damage.

QT prolongation
tiaprid can cause lengthening of the  interval. It is known that this effect increases the risk of serious ventricular arrhythmias such as ventricular tachycardia type “pirouette” (see. “Side effects”).

Before the appointment of neuroleptic therapy, permitting the patient’s condition, it is necessary to exclude the presence of factors predisposing to the development of severe arrhythmias (bradycardia less than 55 beats per minute, hypokalemia, hypomagnesemia, slowing intraventricular conduction and congenital long  interval prolongation when using other drugs prolonging the  interval).

Patients with the above risk factors predisposing to a lengthening of the  interval, you need to take special care when needed tiapride destination. Hypokalemia must be corrected before the start of the drug, in addition, should provide medical supervision, monitoring blood electrolytes and equipoise for horses.

Extrapyramidal syndrome
When extrapyramidal syndrome induced by neuroleptics, anticholinergics should be used (rather than dopaminergic agonists) (see. “Interaction with other medicinal products”).

Stroke
In randomized clinical trials compared several atypical antipsychotics to placebo conducted in elderly patients with dementia, there was a threefold increase in the risk of cerebrovascular events. The mechanism of this risk is not known. We can not exclude an increase in such risk when taking other antipsychotics or other patient populations, so tiaprid should be used with caution in patients with risk factors for stroke.

Elderly patients with dementia
In elderly patients with psychosis associated with dementia, for the treatment of antipsychotic drugs was observed increase in the risk of death. An analysis of 17 placebo-controlled studies (mean duration of more than 10 weeks) showed that the majority of patients treated with atypical antipsychotic drugs had a 1.6-1.7 times greater risk of death than patients treated with placebo. Although the causes of death in clinical trials with atypical antipsychotics were varied, most of the causes of deaths were either cardiovascular (eg, heart failure, sudden death) or infectious (eg, pneumonia) in nature. Observational studies suggest that, similar to atypical antipsychotic drug treatment, treatment by conventional antipsychotic drugs may also increase mortality. The degree to which an increase in mortality may be due to antipsychotic rather than some features of patients is not clear.

Thromboembolism
When using antipsychotic drugs have equipoise for horses been cases of venous thromboembolism, sometimes fatal. Therefore tiaprid should be used with caution in patients with risk factors for thromboembolic events, see. “Side effects”.

Patients with epilepsy
Due to the fact that may reduce tiapride epileptogenic threshold, for administration to patients with epilepsy tiapride, the latter must be under strict medical supervision.

Patients with Parkinson’s disease receiving dopaminergic agonists
If there is an urgent need for antipsychotic treatment of patients with Parkinson’s disease treated with dopaminergic agonists, should undertake a gradual reduction in dose last to complete abolition (abrupt withdrawal of dopaminergic drugs may increase the risk of a patient of neuroleptic malignant syndrome) (see. “Contra,” “Precautions,” “Interaction with other medicinal products”).